Re: Please don't try accutane! by #38976 ..... Acne Forum
Date: 11/21/2006 2:03:41 PM ( 16 years ago ago)
As per the following excerpts, you are right to caution against its use.
Here is a link to the FDA warnings backing up your statement regarding mental health problems caused by Accutane as well as the following statements:
"FDA ALERT [7/2005]: Suicidal Thoughts or Actions: In addition to the strengthened risk management program, FDA continues to assess reports of suicide or suicide attempts associated with the use of isotretinoin. All patients treated with isotretinoin should be observed closely for symptoms of Depression or suicidal thoughts, such as sad mood, irritability, acting on dangerous impulses, anger, loss of pleasure or interest in social or sports activities, sleeping too much or too little, changes in weight or appetite, school or work performance going down, or trouble concentrating, or for mood disturbance, psychosis, or aggression. Patients should stop isotretinoin and they or their caregiver should contact their healthcare professional right away if the patient has any of the previously mentioned symptoms. Discontinuation of treatment may be insufficient and further evaluation may be necessary. [Action taken 08/12/05 Labeling revision] "
The last resort is isotretinoin (Accutane®), a potent form of vitamin A. This drug has made a great difference for some people with bad Acne but it can have serious side effects and so must be used very carefully with close monitoring. Absolute avoidance of pregnancy is essentially since fetal isotretinoin exposure can produce serious birth defects. "
While isotretinoin has a place, in my experience, hormonal treatment is much easier to tolerate and often gives a better result. This is because androgen blockers not only cut down on breakouts but often give a brighter, feminine appearance to complexions which have been damaged by acne."
Excerpt taken from: http://www.hormonehelpny.com/column/femaleacne.htm#acne8
Males & females:
I found references that suggest increasing the Beta Carotene intake, because the body can use it to make its own Vitamin A.
Using Zinc is also suggested to block the effects of androgenic hormones that may be a cause of acne: //www.curezone.org/forums/fm.asp?i=765873#i
Searching some less damaging options to Accutane seems like a very worthwhile investment.
<< Return to the standard message view
fetched in 0.34 sec, referred by curezone.org/forums/fmp.asp?i=777482